Advice on Metformin

Hello everyone :)

I was diagnose with PCOS in June 2015 after a 6 year argument with my doctors who thought I was "fine".

It has taken a temporary doctor to look at my paper work and finally put me on some sort of medication which is 500mg of metformin twice a day, after other doctors telling me that I need to loose weight and have a better mind state as I have been suffering with depression for a few years.

as I am only 22 and I am only just starting my life my main goal isn't to get pregnant but at the same time I'm not stopping it from happening, my body is doing that for me.

I have been on Metformin for a few days I just don't feel hungry and I feel sick at the same time. I also get stomach twinges thought out the day are these normally side effects or shall I go see a doctor.

My last period was 5th until the 13th March.

any advice would be helpful because I don't really know what to expect.

7 Replies

oldestnewest
  • Hi

    I think that the normal Metformin tablets will give you side effects and it does take a while to get used to them. I have had the side effects too.

    I would enquire about the slow release version of these tablets. They are a lot better and have not given me issues at all.

    Good luck.

  • Hi Veronica I too was put on metformin only three weeks ago. I haven't had any stomach issues however I have had bouts of nausea! these have definitely stopped after two weeks. I think it just takes a while to get used to. I have lost my appetite in the evenings however I haven't lost any weight from them. I am still awaiting my period!

  • I had a period on the 5th til the 13, have slight nausea before I started taking them but I have been under alot of stress lately, I have been diagnosed for 2 year and I've been using the gym 3-4 time a week since been diagnosed, I haven't lost any weight,to be honest I've put on a stone in two years after going to the gym, I hate taking medication, so going on metformin is kind of a last resort for me loosing weight. Its getting me down, especially when people around me with the same problems are getting pregnant alot easy then am, again not trying but also not stopping it from happening.

  • Hi VeronicaKat. When we were speaking on the other post yesterday I believe it was? And I mentioned how it made me ill? These were a few of the side effects I also experienced. Along with this i struggled also with insomnia, extreme bloating and constipation (sorry, tmi) I did find though that reducing the number of carbs in my diet helped a lot and I read somewhere reducing sugar also. If you use Google I remember seeing article's that focused on the 'metformin diet' that tells you what to avoid and what may help. Also, what time do you take your tablets? I was advised to start off on one tablet a day for a week which i took right before bed as to sleep through most of the side effects and then start taking the second tablet once my body had adjusted to the one. I used to aim to take one when I got home from work so around tea time and then one right before bed. This way they were still spaced out but didn't interfere with work or I could enjoy most of my day off but i had a higher dose with 2 850mg a day. Also make sure you drink plenty of water, and I mean plenty. Recommended amount plus a glass or two more x

  • Just to clarify the sugar part ' you should reduce refined and processed sugars and try to get them through natural products instead such as yogurts and fruit. Because metformin is primarily for diabetes and used to try and combat insulin resistance so it can reek havoc with your sugar levels, especially if your not insulin resistant x

  • Its been a couple of weeks since posted this, I feel a lot better now, I guess my body was just getting used to them.

  • Oh good, I'm glad to hear that! X

You may also like...